Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 8, 2004, 11:54 AM CDT for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 11:54 AM CDT (16:54 UTC)
- Expired
- Jul 8, 2004, 12:30 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 081654 SVRNEW LAC005-033-063-081730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1154 AM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 1230 PM CDT * AT 1144 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER ASCENSION PARISH...OR ABOUT 7 MILES NORTH OF GONZALES...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3037 9106 3024 9091 3034 9085 3043 9093 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 AM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 2:50 AM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 250 AM CDT THU JUL 8 2004 .DISCUSSION... IT APPEARS THAT A FAIRLY ACTIVE DAY FOR CONVECTION WILL BE IN STORE FOR THE FORECAST AREA AGAIN TODAY BEFORE CONVECTIVE COVERAGE BEGINS TO DECREASE FRIDAY WITH POPS DECREASING TO BELOW CLIMATOLOGICAL AVERAGES FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEXT WORK WEEK. A WEAK SHORT WAVE MOVING ACROSS SOUTHEAST TEXAS AND INTO THE NORTHWEST GULF OF MEXICO AROUND THE EASTERN PERIPHERY AN UPPER RIDGE CENTERED OVER NORTHERN MEXICO ...NEW MEXICO AND WEST TEXAS WILL INTERACT WITH A CONTINUED VERY MOIST...PRECIPITABLE WATER VALUES AROUND 1.8 INCHES OR GREATER...AND UNSTABLE ATMOSPHERE TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. SOME DIFFLUENCE ALOFT EVIDENT ON SATELLITE IMAGERY SHOULD AID IN THE CONVECTIVE DEVELOPMENT. THE FORECAST AREA WILL REMAIN IN A WEAKNESS BETWEEN THE AFOREMENTIONED UPPER RIDGE TO THE WEST AND THE BERMUDA RIDGE TO THE EAST WITH AN UPPER LEVEL INVERTED TROUGH DEVELOPING ACROSS THE CENTRAL AND WESTERN GULF COAST REGION TONIGHT WHICH WILL RETROGRADE INTO TEXAS BY FRIDAY NIGHT. MODELS INDICATE DRIER AIR WORKING INTO THE AREA FROM THE EAST DURING THE DAY FRIDAY...SO WILL HAVE THE HIGHEST PRECIPITATION CHANCES...50 PERCENT...ACROSS WESTERN SECTIONS OF THE FORECAST AREA FRIDAY WITH SOMEWHAT LOWER POPS FARTHER EAST. AS AN UPPER RIDGE BEGINS TO EXPAND ACROSS THE GULF COAST/SOUTHEAST OVER THE WEEKEND...PRECIPITATION CHANCES SHOULD BE ON THE DECREASE WHILE TEMPERATURES BEGIN TO RISE. THIS PATTERN WILL HOLD THROUGH AT LEAST THE EARLY PART OF THE WORK WEEK BEFORE THE UPPER RIDGE BEGINS TO MOVE TO THE WEST AS AN UPPER TROUGH DIGS ACROSS THE EASTERN CONUS DURING THE MIDDLE AND END OF NEXT WEEK BRINGING PERHAPS A BETTER CHANCE OF CONVECTION TO THE AREA AGAIN. && PRELIMINARY POINT NUMBERS... MCB 89 70 90 71 / 60 30 50 20 BTR 90 72 91 72 / 60 30 50 20 MSY 89 74 91 74 / 60 30 40 20 GPT 89 73 90 74 / 60 30 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
Hazardous weather outlook, Jul 8, 11:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUL 8 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING DURING THE EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...A FEW STORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND PRODUCE DAMAGING WINDS. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...HOWEVER A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:44 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 8, 1:08 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 8, 1:17 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 43 min |
| Jul 8, 2:18 PM CDT | Special Marine Warning | LIX | 42 min | |
| Jul 8, 2:31 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 44 min |
| Jul 8, 3:16 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.